Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 88, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2000, 4:39 PM EDT for Nassau County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 4:39 PM EDT (20:39 UTC)
- Expired
- Jun 13, 2000, 5:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Nassau County, FL
The radar
The Jacksonville radar (KJAX), 23 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 132040 SVRJAX FLC089-132115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN NASSAU COUNTY IN NORTHEAST FLORIDA * UNTIL 515 PM EDT * AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF CALLAHAN...NEAR STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... HILLIARD BY 440 PM EDT... CALLAHAN AND NASSAU VILLAGE-RATLIFF BY 455 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMB?ER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3073 8187 3063 8204 3043 8192 3056 8171 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:41 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 13, 2:41 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 PM EDT TUE JUN 13 2000 EAST AND WEST COAST SEA BREEZES MOVING INLAND ATTM AS SEEN ON VISIBLE SATELLITE WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS INDICATED ON DOPPLER RADAR. AT THE SURFACE...HIGH REMAINED OVER THE ATLANTIC AND AT THE UPPER LEVELS A HIGH WAS LOCATED NORTH OF THE AREA. MODELS DIFFER IN MOISTURE LAYERS AND PRECIP AMOUNTS...BUT AGREE OVERALL WITH SYNOPTIC PATTERN. UPPER HIGH TO CONTINUE OVER ATLANTIC THROUGH 72 HOURS BUT BREAKING UP A LITTLE WITH APPROACH OF UPPER TROUGH. BUT UPPER TROUGH FLATTENS OUT AS NEXT SYSTEM MOVES OVER THE PLAINS. SURFACE HIGH PRESSURE REMAINS OVER THE ATLANTIC. A FRONT GETS DRAGGED NORTH (BEFORE IT REACHES THE AREA) AS A LOW PRESSURE SYSTEM MOVES NORTHEAST INTO CANADA. THE SEA BREEZE WILL BE THE PRECIP MAKER FOR THE NEXT FEW DAYS AND 20 TO 30 PERCENT POPS LOOK GOOD. ALTHOUGH CROSS SECTIONS INDICATE INCREASED LOW LEVEL MOISTURE AND EVEN SOME MID AND HI CLOUDS...WILL CONTINUE PARTLY CLOUDY SKIES THROUGH THE FORECAST PERIOD. NGM AND AVN TEMPS ARE CLOSE AND WILL BLEND WHERE NEEDED. MARINE...NO HIGHLIGHTS DUE TO LOCATION OF HIGH PRESSURE RIDGE. AMG 69/92/70/91 2222 SSI 75/86/74/86 2222 JAX 70/92/70/92 2222 GNV 70/92/70/92 2323 11 .JAX... .GA...NONE. .FL...NONE.
In the hours before
Special weather statement, Jun 13, 11:10 AM EDT, 5 hours 29 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-132300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1110 AM EDT TUE JUN 13 2000 WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY ALONG THE EAST AND WEST COAST SEABREEZES. MOST CONCENTRATED ACTIVITY WILL FORM AS THE SEABREEZES COLLIDE NEAR THE I-75 CORRIDOR BY MID TO LATE AFTERNOON. MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AT 5 TO 10 MPH. THE GREATEST THREAT FROM THE STORMS TODAY WILL BE LIGHTNING...ALTHOUGH GUSTY WINDS AND HEAVY RAINFALL ARE POSSIBLE IN THE STRONGEST ACTIVITY. STORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA...AND STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:55 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 50 min |
| Jun 13, 5:05 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 40 min |
| Jun 13, 6:31 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 44 min |
| Jun 13, 6:34 PM EDT | Severe Thunderstorm Warning | JAX | Bradford | 41 min |
| Jun 13, 7:25 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 35 min |
| Jun 13, 7:44 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.